Alert archive / Texas / Red Flag Warnings in 2010

Red Flag Warning 47, NWS Midland/Odessa, TX

November 27, 20104 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Nov 27, 2010, 2:38 PM CST for 4 counties in Texas. It took effect at Nov 28, 2010, 9:00 AM CST. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 27, 2010, 2:38 PM CST (20:38 UTC)
In effect from
Nov 28, 2010, 9:00 AM CST
Expired
Nov 28, 2010, 9:00 PM CST
In force
12 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Dawson County, TX, Gaines County, TX, Loving County, TX

The radar

The Midland/Odessa radar (KMAF), 71 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.6 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2010-11-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2010-11-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3404 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

894 
WWUS84 KMAF 272038
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
238 PM CST SAT NOV 27 2010

...A RED FLAG WARNING IS IN EFFECT FROM LATE SUNDAY MORNING TO
EARLY SUNDAY EVENING FOR SOUTHEASTERN NEW MEXICO...THE NORTHERN
PERMIAN BASIN...GUADALUPE MOUNTAINS...DAVIS MOUNTAINS...MARFA
PLATEAU...UPPER TRANS PECOS...BIG BEND REGION AND THE VAN HORN
CORRIDOR FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER... RELATIVE
HUMIDITY OF 15 PERCENT OR LESS AND HIGH TO VERY HIGH FIRE DANGER...

.AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO DEEPEN AND MOVE
ACROSS THE ROCKY MOUNTAINS LATER TODAY AND SUNDAY.  STRONG MID
LEVEL WINDS AROUND THE BASE OF THIS SYSTEM WILL SPREAD ACROSS
SOUTHEAST NEW MEXICO AND PORTIONS OF WEST TEXAS SUNDAY.  VERY
WINDY CONDITIONS ARE EXPECTED IN THE MOUNTAINS WITH BREEZY 
CONDITIONS ALSO SPREADING ACROSS AREAS ALONG AND WEST OF A LAMESA
TO ANDREWS TO MENTONE TO ALPINE TO BIG BEND LINE.  WARM AND VERY
DRY CONDITIONS WILL RESULT IN MINIMUM RH/S IN THE SINGLE DIGITS TO
LOWER TEENS ACROSS THESE LOCATIONS.  THE DRY AND WINDY CONDITIONS
WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THESE
LOCATIONS SUNDAY.

NMZ114-115-TXZ057>059-074-080-081-258-281200-
/O.UPG.KMAF.FW.A.0032.101128T1500Z-101129T0300Z/
/O.NEW.KMAF.FW.W.0047.101128T1500Z-101129T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
GUADALUPE MOUNTAINS-
238 PM CST SAT NOV 27 2010 /138 PM MST SAT NOV 27 2010/

...RED FLAG WARNING IN EFFECT FROM 9 AM CST /8 AM MST/ TO 9 PM
CST /8 PM MST/ SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM CST /8 AM MST/ TO
9 PM CST /8 PM MST/ SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM RH/S IN THE
SINGLE DIGITS TO LOWER TEENS AND HIGH TO VERY HIGH FIRE DANGER
WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND
SPREAD ACROSS LOCATIONS ALONG AND WEST OF A HOBBS TO MENTONE TO
ALPINE TO BIG BEND LINE SUNDAY.

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

TXZ045-046-050-281200-
/O.NEW.KMAF.FW.W.0047.101128T1500Z-101129T0300Z/
GAINES-DAWSON-ANDREWS-
238 PM CST SAT NOV 27 2010

...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. 

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER... MINIMUM RH/S IN THE
SINGLE DIGITS TO LOWER TEENS AND HIGH TO VERY HIGH FIRE DANGER
WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND
SPREAD ACROSS LOCATIONS OVER THE NORTHERN PERMIAN BASIN SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$
3 follow-up statements
590 
WWUS84 KMAF 281008
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
408 AM CST SUN NOV 28 2010

...A RED FLAG WARNING IS IN EFFECT FROM LATE SUNDAY MORNING
UNTIL EARLY SUNDAY EVENING FOR SOUTHEASTERN NEW MEXICO...THE
NORTHERN PERMIAN BASIN...GUADALUPE MOUNTAINS...DAVIS
MOUNTAINS...MARFA PLATEAU...UPPER TRANS PECOS...BIG BEND REGION
AND THE VAN HORN CORRIDOR FOR 20 FOOT WIND SPEEDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITY OF 15 PERCENT OR LESS AND HIGH TO
VERY HIGH FIRE DANGER...

.AN UPPER LEVEL STORM SYSTEM WILL CONTINUE TO DEEPEN AND MOVE
ACROSS THE ROCKY MOUNTAINS TODAY. STRONG MID LEVEL WINDS AROUND
THE BASE OF THIS SYSTEM WILL SPREAD ACROSS SOUTHEAST NEW MEXICO
AND PORTIONS OF WEST TEXAS THIS AFTERNOON. VERY WINDY CONDITIONS
ARE EXPECTED IN THE MOUNTAINS WITH BREEZY CONDITIONS ALSO
SPREADING ACROSS AREAS ALONG AND WEST OF A LAMESA TO ANDREWS TO
MENTONE TO ALPINE TO BIG BEND LINE. WARM AND VERY DRY CONDITIONS
WILL RESULT IN MINIMUM RH/S IN THE SINGLE DIGITS TO LOWER TEENS
ACROSS THESE LOCATIONS. THE DRY AND WINDY CONDITIONS WILL RESULT
IN CRITICAL FIRE WEATHER CONDITIONS FOR THESE LOCATIONS THIS
AFTERNOON.

NMZ114-115-TXZ045-046-050-057>059-074-080-081-258-282115-
/O.CON.KMAF.FW.W.0047.101128T1500Z-101129T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-ANDREWS-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
GUADALUPE MOUNTAINS-
408 AM CST SUN NOV 28 2010 /308 AM MST SUN NOV 28 2010/

...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING...

A RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM CST /8 AM MST/
THIS MORNING TO 9 PM CST /8 PM MST/ THIS EVENING. 

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM RH/S IN THE
SINGLE DIGITS TO LOWER TEENS...AND HIGH TO VERY HIGH FIRE DANGER
WILL RESULT IN FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND
SPREAD. EXPECT HIGHER WIND SPEEDS IN AND AROUND THE GUADALUPE
MOUNTAINS...ADJACENT SOUTHEAST NEW MEXICO PLAINS...AND DAVIS
MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$
260 
WWUS84 KMAF 282112
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
312 PM CST SUN NOV 28 2010

...A RED FLAG WARNING IS IN EFFECT UNTIL THIS EVENING FOR
LOCATIONS ALONG AND WEST OF A LAMESA...ANDREWS...MENTONE...ALPINE
AND BIG BEND LINE FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...
RH/S OF 15 PERCENT OR LESS AND HIGH TO VERY HIGH FIRE DANGER...

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR 
LOCATIONS ALONG AND EAST OF A LAMESA...ANDREWS...BALMORHEA AND
SHEFFIELD LINE FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...
RH/S OF 15 PERCENT OR LESS AND HIGH TO VERY HIGH FIRE DANGER...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE REGION MONDAY. 
STRONG MID WINDS ASSOCIATED WITH THIS SYSTEM WILL RESULT IN
BREEZY TO WINDY CONDITIONS AREAWIDE INTO THIS EVENING...THEN
AGAIN MONDAY BEHIND AN ASSOCIATED PACIFIC COLD FRONT.  CRITICAL
FIRE WEATHER CONDITIONS WILL PERSIST ALONG AND WEST OF A LAMESA TO
ANDREWS TO MENTONE TO ALPINE TO BIG BEND LINE THIS AFTERNOON AND
EVENING.  MORE WIDESPREAD 20 FOOT WINDS OF 20 MPH AND GREATER WILL
COMBINE WITH RH/S AROUND 15 PERCENT ALONG AND EAST OF A LAMESA...
ANDREWS...BALMORHEA AND SHEFFIELD LINE MONDAY AFTERNOON.
TEMPERATURES WILL TURN COLDER MONDAY NIGHT AS ANOTHER COLD FRONT
DROPS SOUTH THROUGH THE REGION.

TXZ046-050-058-291200-
/O.NEW.KMAF.FW.A.0033.101129T1800Z-101130T0000Z/
/O.CON.KMAF.FW.W.0047.000000T0000Z-101129T0300Z/
DAWSON-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-
312 PM CST SUN NOV 28 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM RH/S IN THE
SINGLE DIGITS TO LOWER TEENS AND HIGH TO VERY HIGH FIRE DANGER
WILL PERSIST INTO THIS EVENING.  

20 FOOT WIND SPEEDS OF 20 MPH WILL INCREASE BEHIND A PACIFIC
COLD FRONT AND COMBINE WITH MINIMUM AFTERNOON RH/S AROUND 15
PERCENT TO PRODUCE NEAR CRITICAL TO CRITICAL FIRE WEATHER
CONDITIONS MONDAY AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-115-TXZ045-057-059-074-080-081-258-290300-
/O.CON.KMAF.FW.W.0047.000000T0000Z-101129T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-
VAN HORN AND HIGHWAY 54 CORRIDOR-LOVING-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
GUADALUPE MOUNTAINS-
312 PM CST SUN NOV 28 2010 /212 PM MST SUN NOV 28 2010/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CST /8 PM MST/
THIS EVENING...

20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...MINIMUM RH/S IN THE
SINGLE DIGITS TO LOWER TEENS AND HIGH TO VERY HIGH FIRE DANGER
WILL PERSIST INTO THIS EVENING.  EXPECT HIGHER WIND SPEEDS IN AND
AROUND THE GUADALUPE MOUNTAINS...ADJACENT SOUTHEAST NEW MEXICO
PLAINS AND DAVIS MOUNTAINS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE
SPARKS.  ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW
QUICKLY INTO DANGEROUS WIND DRIVEN WILDFIRES.

&&

$$

TXZ047-048-051>053-060>063-067>070-075-291200-
/O.NEW.KMAF.FW.A.0033.101129T1800Z-101130T0000Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
312 PM CST SUN NOV 28 2010

...FIRE WEATHER WATCH IN EFFECT MONDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT MONDAY AFTERNOON. 

WESTERLY 20 FOOT WINDS WILL INCREASE TO 20 MPH OR GREATER MONDAY
AFTERNOON...WHILE RH/S DROP TO AROUND 15 PERCENT.  SINCE FUELS ARE
SO DRY...THESE CONDITIONS WILL PROMOTE THE GROWTH AND SPREAD OF
ANY FIRES THAT START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$
493 
WWUS84 KMAF 290315
RFWMAF

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
915 PM CST SUN NOV 28 2010

...A FIRE WEATHER WATCH IS IN EFFECT MONDAY AFTERNOON FOR
LOCATIONS ALONG AND EAST OF A LAMESA...ANDREWS...BALMORHEA AND
SHEFFIELD LINE FOR 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER...
RH/S OF 15 PERCENT OR LESS AND HIGH TO VERY HIGH FIRE DANGER...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE REGION MONDAY.
STRONG MID LEVEL WINDS ASSOCIATED WITH THIS SYSTEM WILL RESULT IN
BREEZY TO WINDY CONDITIONS BEHIND AN ASSOCIATED PACIFIC SURFACE
COLD FRONT. WIDESPREAD 20 FOOT WINDS OF 20 MPH OR GREATER WILL
COMBINE WITH RH/S AROUND 15 PERCENT ALONG AND EAST OF A LAMESA...
ANDREWS...BALMORHEA AND SHEFFIELD LINE MONDAY AFTERNOON TO PRODUCE
NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS. TEMPERATURES
WILL TURN COLDER MONDAY NIGHT AS ANOTHER COLD FRONT DROPS SOUTH
THROUGH THE REGION.

TXZ046-050-058-291200-
/O.EXP.KMAF.FW.W.0047.000000T0000Z-101129T0300Z/
/O.CON.KMAF.FW.A.0033.101129T1800Z-101130T0000Z/
DAWSON-ANDREWS-REEVES COUNTY AND UPPER TRANS PECOS-
915 PM CST SUN NOV 28 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...
...RED FLAG WARNING HAS EXPIRED...

A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON.

20 FOOT WIND SPEEDS OF 20 MPH WILL INCREASE BEHIND A PACIFIC COLD
FRONT AND COMBINE WITH MINIMUM AFTERNOON RH/S AROUND 15 PERCENT TO
PRODUCE NEAR CRITICAL TO CRITICAL FIRE WEATHER CONDITIONS MONDAY
AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

NMZ114-115-TXZ045-057-059-074-080-081-258-290415-
/O.EXP.KMAF.FW.W.0047.000000T0000Z-101129T0300Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-
VAN HORN AND HIGHWAY 54 CORRIDOR-LOVING-
DAVIS/APACHE MOUNTAINS AREA-MARFA PLATEAU-BIG BEND AREA-
GUADALUPE MOUNTAINS-
915 PM CST SUN NOV 28 2010 /815 PM MST SUN NOV 28 2010/

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

20 FOOT WINDS HAD DIMINISHED SIGNIFICANTLY ACROSS MUCH OF THE AREA
EXCEPT THE HIGHER ELEVATIONS OF THE GUADALUPE AND DAVIS MOUNTAINS.
MINIMUM RELATIVE HUMIDITY'S HOWEVER HAD INCREASED TO GREATER THAN
15 PERCENT ACROSS MOST AREAS. 

$$

TXZ047-048-051>053-060>063-067>070-075-291200-
/O.CON.KMAF.FW.A.0033.101129T1800Z-101130T0000Z/
BORDEN-SCURRY-MARTIN-HOWARD-MITCHELL-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
915 PM CST SUN NOV 28 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON...

A FIRE WEATHER WATCH REMAINS IN EFFECT MONDAY AFTERNOON. 

WESTERLY 20 FOOT WINDS WILL INCREASE TO 20 MPH OR GREATER MONDAY
AFTERNOON...WHILE RH/S DROP TO AROUND 15 PERCENT.  SINCE FUELS
ARE SO DRY...THESE CONDITIONS WILL PROMOTE THE GROWTH AND SPREAD
OF ANY FIRES THAT START.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR.  LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Nov 27, 1:20 PM CST, 1 hour 18 minutes earlier.

Area forecast discussion, Nov 27, 1:20 PM CST, 1 hour 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
120 PM CST SAT NOV 27 2010

.UPDATE...
WILL UPDATE TO INCREASE MAX TEMPERATURES THIS AFTERNOON IN A FEW
AREAS.

&&

.DISCUSSION...
TEMPERATURES HAVE ALREADY RISEN TO FORECAST HIGHS IN A FEW
LOCATIONS.  DESPITE AN INCREASE IN HIGH CLOUDS OVER THE AREA FROM
THE WEST...THINK WE COULD SEE TEMPERATURES RISE A FEW DEGREES MORE
IN THESE AREAS.  THEREFORE...WILL SEND AN UPDATE TO RAISE HIGH
TEMPS A LITTLE. NO OTHER CHANGES AT THIS TIME.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              37  70  40  60  /   0   0   0   0
CARLSBAD NM                29  67  35  51  /   0   0   0   0
DRYDEN TX                  34  66  39  68  /   0   0   0   0
FORT STOCKTON TX           39  78  40  62  /   0   0   0   0
GUADALUPE PASS TX          39  62  34  45  /   0   0   0   0
HOBBS NM                   28  68  31  51  /   0   0   0   0
MARFA TX                   18  69  28  53  /   0   0   0   0
MIDLAND INTL AIRPORT TX    34  72  37  57  /   0   0   0   0
ODESSA TX                  37  73  39  58  /   0   0   0   0
WINK TX                    29  75  37  60  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS NP/LINCOLN
     NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.

TX...FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING
     FOR THE FOLLOWING ZONES... BIG BEND AREA...DAVIS/APACHE
     MOUNTAINS AREA...GUADALUPE MOUNTAINS...LOVING...MARFA
     PLATEAU...REEVES COUNTY AND UPPER TRANS PECOS...VAN HORN
     AND HIGHWAY 54 CORRIDOR.

&&

67/21
Hazardous weather outlook, Nov 27, 1:58 PM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
158 PM CST SAT NOV 27 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-282000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
158 PM CST SAT NOV 27 2010 /1258 PM MST SAT NOV 27 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW LOCATIONS WILL HAVE WIND SPEEDS OF 20 MPH OR GREATER IN THE
GUADALUPE MOUNTAINS THIS AFTERNOON AND EVENING...BUT MAINLY IN GAPS
AND PASSES.  SINCE VERY DRY CONDITIONS WILL PERSIST ACROSS THE
MOUNTAINS...ANY FIRES IN THESE AREAS COULD SPREAD RAPIDLY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DRY AND WINDY CONDITIONS SUNDAY ARE EXPECTED TO CREATE FAVORABLE
CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE SOUTHEAST NEW
MEXICO PLAINS...NORTHERN PERMIAN BASIN...UPPER TRANS PECOS...
GUADALUPE MOUNTAINS...VAN HORN AREA...DAVIS MOUNTAINS AND MARFA
PLATEAU.  A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS SUNDAY
AFTERNOON AND EVENING.

HIGH WINDS ARE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS SUNDAY
AND SUNDAY EVENING.  A HIGH WIND WATCH IS NOW IN EFFECT FOR THE
GUADALUPE MOUNTAINS FROM 8 AM UNTIL 8 PM MST.

STRONG WINDS MAY AGAIN AFFECT THE GUADALUPE MOUNTAINS MONDAY AS
AN UPPER LEVEL STORM SYSTEM MOVES OVER THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 27, 2:54 PM CSTHigh Wind WatchMAF14 hr

Nearby

Red Flag Warnings in Texas, 2010Red Flag Warnings in New Mexico, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.